Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
154 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Diagnosed for essential hypertension. Taking beta blocker. What medication to take?

Hi I m 41 year old. I ve diagnosed for essential hypertension when I was 18 years and since then taking beta blocker . Currently I m taking ciplar 40 LA and espin 2.5. Over the last one year my blood sugar levels are going up, though my blood pressure is under control. Could the rise in blood sugar (currently fasting is around 210) be due to the medication I m taking? One of the doc s tried putting me on to some other medication (other than beta blocker) but I had bouts of palpitations and was not comfortable using the same. Please confirm if beta blockers would hamper my lever and lead to these side effects. Also confirm how can i switch from beta blocker?
Tue, 28 Aug 2012
Report Abuse
Cardiologist 's  Response
Dear Mr Vasu,
Thanks for writing in. I am a qualified and certified cardiologist. I read your mail with diligence.
None of the side effects high fasting blood sugar or liver disease can occur because of b blocker (CIPLAR in your case). There is another reason, I do not prefer B blocker in 41 year old because it causes erectile dysfunction for that reason alone (and other side effects you said you are having) please request the doctor who is treating you to change to either calcium channel blocker or other drugs like Losartan group (Losartan, Telmisartan). Most important medically in your mail is mention of high fasting blood sugar. Please repeat this and also get glycated hemoglobin (HbA1c). Diabetes Mellitus has to be considered and excluded. Good Luck.
Dr Anil Grover
MBBS, MD (Medicine) DM(Cardiology)
Cardiologist and Internist
http:/www.healthcaremagic.com/doctors/dr-anil-grover/63370
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Diabetes


Diagnosed for essential hypertension. Taking beta blocker. What medication to take?

Dear Mr Vasu, Thanks for writing in. I am a qualified and certified cardiologist. I read your mail with diligence. None of the side effects high fasting blood sugar or liver disease can occur because of b blocker (CIPLAR in your case). There is another reason, I do not prefer B blocker in 41 year old because it causes erectile dysfunction for that reason alone (and other side effects you said you are having) please request the doctor who is treating you to change to either calcium channel blocker or other drugs like Losartan group (Losartan, Telmisartan). Most important medically in your mail is mention of high fasting blood sugar. Please repeat this and also get glycated hemoglobin (HbA1c). Diabetes Mellitus has to be considered and excluded. Good Luck. Dr Anil Grover MBBS, MD (Medicine) DM(Cardiology) Cardiologist and Internist http:/www.healthcaremagic.com/doctors/dr-anil-grover/63370